zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Stability and bifurcation in delay-differential equations with two delays. (English) Zbl 0946.34066
The authors consider the nonlinear differential-difference equation $$\dot x(t)=f(x(t),x(t-\tau_1),x(t-\tau_2)),\tag 1$$ where $\tau_1,\ \tau_2$ are positive constants, $f(0,0,0)=0$, and $f:\bbfR\times \bbfR\times \bbfR\to \bbfR$ is continuously differentiable. First, the local stability of the zero solution to (1) is investigated. Second, it is shown that the two delay equation exhibits Hopf bifurcation and that the Hopf bifurcation is supercritical and the bifurcating periodic solutions are orbitally stable under certain conditions. Results of the paper improve some of the results obtained by {\it J. Bélair} and {\it S. A. Campbell} [SIAM J. Appl. Math. 54, No. 5, 1402-1424 (1994; Zbl 0809.34077)].

MSC:
34K18Bifurcation theory of functional differential equations
34K20Stability theory of functional-differential equations
WorldCat.org
Full Text: DOI
References:
[1] Bélair, J.; Campbell, S. A.: Stability and bifurcations of equilibrium in a multiple-delayed differential equation. SIAM J. Appl. math. 54, 1402-1424 (1994) · Zbl 0809.34077
[2] Bélair, J.; Mackey, M. C.; Mahaffy, J. M.: Age-structured and two delay models for erythropoiesis. Math. biosci. 128, 317-346 (1995) · Zbl 0832.92005
[3] Bellman, R.; Cooke, K. L.: Differential--difference equations. (1963)
[4] Beuter, A.; Bélair, J.; Labrie, C.: Feedback and delay in neurological diseases: A modeling study using dynamical systems. Bull. math. Biol. 55, 525-541 (1993) · Zbl 0825.92072
[5] Beuter, A.; Larocque, D.; Glass, L.: Complex oscillations in a human motor system. J. motor behavior 21, 277-289 (1989)
[6] Braddock, R. D.; Den Driessche, P. Van: On a two lag differential delay equation. J. austral. Math. soc. Ser. B 24, 292-317 (1983) · Zbl 0513.92016
[7] Campbell, S. A.; Bélair, J.: Analytically and symbolically-assisted investigation of Hopf bifurcations in delay--differential equations. Canad. appl. Math. quart. 3, 137-154 (1995) · Zbl 0840.34074
[8] Chow, S. -N.; Mallet-Paret, J.: Integral averaging and Hopf bifurcation. J. differential equations 26, 112-159 (1977) · Zbl 0367.34033
[9] Cooke, K. L.; Grossman, Z.: Discrete delay, distributed delay and stability switches. J. math. Anal. appl. 86, 592-627 (1982) · Zbl 0492.34064
[10] Cooke, K. L.; Den Driessche, P. Van: On zeros of some transcendental equations. Funkcial. ekvac. 29, 77-90 (1986) · Zbl 0603.34069
[11] Cooke, K. L.; Yorke, J. A.: Some equations modelling growth processes and gonorrhea epidemics. Math. biosci. 16, 75-101 (1973) · Zbl 0251.92011
[12] Dieudonné, J.: Foundations of modern analysis. (1960) · Zbl 0100.04201
[13] Gopalsamy, K.: Global stability in the delay--logistic equation with discrete delays. Houston J. Math. 16, 347-356 (1990) · Zbl 0714.34113
[14] Hale, J. K.: Nonlinear oscillations in equations with delays. Lectures in appl. Math. 17, 157-185 (1979)
[15] Hale, J. K.; Huang, W.: Global geometry of the stable regions for two delay differential equations. J. math. Anal. appl. 178, 344-362 (1993) · Zbl 0787.34062
[16] Hale, J. K.; Lunel, S. M. V.: Introduction to functional differential equations. (1993) · Zbl 0787.34002
[17] J. K. Hale, and, S. M. Tanaka, Square and Pulse Waves with Two Delays, CDSNS97-283. · Zbl 0949.34062
[18] Hassard, B. D.; Kazarinoff, N. D.; Wan, Y. H.: Theory and applications of Hopf bifurcation. (1981) · Zbl 0474.34002
[19] Huang, W.: On asymptotic stability for linear delay equations. Differential integral equations 4, 1303-1310 (1991) · Zbl 0737.34054
[20] Kazarinoff, N. D.; Wan, Y. H.; Den Driessche, P. Van: Hopf bifurcation and stability of periodic solutions of differential--difference with integrodifferential equations. J. inst. Math. appl. 21, 461-477 (1978) · Zbl 0379.45021
[21] Kuang, Y.: Delay differential equations with applications in population dynamics. (1993) · Zbl 0777.34002
[22] Mahaffy, J. M.; Zak, P. J.; Joiner, K. M.: A geometric analysis of the stability regions for a linear differential equation with two delays. Internat. J. Bifur. chaos appl. Sci. engrg. 5, 779-796 (1995) · Zbl 0887.34070
[23] Marriot, C.; Vallée, R.; Delisle, C.: Analysis of a first order delay differential--delay equation containing two delays. Phys. rev. A 40, 3420-3428 (1989)
[24] Mizuno, M.; Ikeda, K.: An unstable mode selection rule: frustrated optical instability due to two competing boundary conditions. Physcia D 36, 327-342 (1989)
[25] Nussbaum, R. D.: Differential delay equations with two delays. Mem. amer. Math. soc. 16, 1-62 (1978) · Zbl 0406.34059
[26] Claeyssen, J. Ruiz: Effect of delays on functional differential equations. J. differential equations 20, 404-440 (1976) · Zbl 0345.34052
[27] Stech, H.: The Hopf bifurcation: A stability result and application. J. math. Anal. appl. 71, 525-546 (1979) · Zbl 0418.34073